MAUDE Adverse Event Report: INION OY INION COMPRESSON¿ SCREW; BONE SCREW

INION OY INION COMPRESSON¿ SCREW; BONE SCREW
Model Number 1
Medical Device Problem Codes Failure to Osseointegrate (1863); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Due to talonavicular, calcaneocuboidal and subtalar arthrosis (pes planovalgus), arthrodesis operations were conducted for the 59-year-old female patient with 5 inion compresson screws (listed below) approximately 2 years ago.Osh-4526, (lot 2109033), 1 screw.Osh-6070, (lot 2109046), 2 screws (reported separately).Osh-4545, (lot 2109040), 1 screw (reported separately).Osh-4550, (lot 2109041), 1 screw (reported separately).During operation 3 arthrodesis lines were fixated for fusion.No problems during operation.Cast was applied for 8 weeks postoperatively.No aes were detected at 6-week or 3-month postoperative follow-up.However, at 2 years post-op, patient reports of pain and swelling sensation in the operated foot.Pseudoarthrosis of 2/3 bone lines is identified based on x-ray.Based on the finding in x-ray and symptoms experienced by the patient, a re-operation was scheduled to be completed within 6 months with metal implants (the reoperation has not been conducted yet).
 
Additional Manufacturer Narrative
It was checked that inion has not received any other complaint, and there are no nonconformities related to the production batch.All dimensions and mechanical properties of the lot are within the specifications.Pseudoarthrosis is not an uncommon complication after triple arthrodesis operation of the foot.Usually the reasons behind nonunion/pseudoarthrosis are related to either patient-related factors such as certain comorbidies/smoking habits that affect bone quality or circulation, surgical technique related factors that relate to inadequate joint preparation or inadequate fixation or hardware failure or factors related to postoperative care such as poor compliance with immobilization protocols/early weight-bearing.In this case, the patient has multiple comorbidies that in combination might have a role in the development of pseudoarthrosis, however none are directly related to poor circulation or bone quality.No diabetes has been diagnosed and the patient is a non-smoker.In terms of fixation/surgical technique, the initial fixation achieved by the surgeon was evaluated good and no complications were detected within the 3 month initial post-operative follow-up.No information has been received whether the post-operative instructions have been applied by the patient.With the information received by inion, the role of inion compresson screws in the development of nonunion cannot be ruled out completely, however also patient-related factors and post-operative care related factors can have been involved.Even though there is no evidence of fixation failure within the first 3 months postoperatively, nonunion was detected at 2 years with pain and swelling symptoms.Thus, this incident should be reported to the fda as the involvement of the inion compresson screws cannot be undoubtedly ruled out and a reoperation with metal implants is planned to be conducted.It should however be noted that nonunion after triple arthrodesis is not uncommon even if metal implants are used.
 
Additional Manufacturer Narrative
Follow-up investigation determined that no non-union occurred.The initial report was submitted based on preliminary information.This event does not meet mdr reportability criteria and is considered invalid.Updated information: reoperation conducted (b)(6) 2025 (reoperation initially scheduled to (b)(6) 2025).Despite initial suspicion of symptomatic nonunion (pseudoarthrosis) in (b)(6) 2025, solid fusion was detected in reoperation (b)(6) 2025.The clinical symptoms prompting reoperation were ultimately attributed to arthrosis in another joint that was not included in the initial triple arthrodesis fusion, in which inion implants were used.Primary arthrodesis was conducted to that joint in the reoperation.The need for reoperation was due to pre-existing medical condition and thus this incident is not reportable.

Brand Name
INION COMPRESSON¿ SCREW
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key22382032
Report Number3003407235-2025-00010
Device Sequence Number18245359
Product Code HWC
UDI-Device Identifier06438408008610
UDI-Public06438408008610
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K203105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number1
Device Catalogue NumberOSH-4526
Device Lot Number2109033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INION COMPRESSON¿ SCREW OSH-4545.; INION COMPRESSON¿ SCREW OSH-4550.; INION COMPRESSON¿ SCREW OSH-6070.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale